Alert archive / South Carolina / River Flood Warnings in 2009

River Flood Warning 7, NWS Wilmington, NC

May 30, 2009Florence County, Marion County, South Carolina

NWS Wilmington, NC issued this river flood warning at May 30, 2009, 10:52 AM EDT for Florence County, Marion County, South Carolina. It took effect at May 31, 2009, 6:47 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 30, 2009, 10:52 AM EDT (14:52 UTC)
In effect from
May 31, 2009, 6:47 AM EDT
Expired
May 31, 2009, 8:30 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC
Flood severity
Minor

Counties Florence County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 102 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pee Dee River at Pee Dee (PDES1).

Action stage
18 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02131000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KILM 301452
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1052 AM EDT SAT MAY 30 2009

...THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... 

  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM
UNDER THE RIVERS/LAKES AHPS LINK.

&&

SCC041-067-310652-
/O.NEW.KILM.FL.W.0007.090531T0900Z-090603T1800Z/
/PDES1.1.ER.090531T0900Z.090601T0600Z.090603T0600Z.NO/
1052 AM EDT SAT MAY 30 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREAT PEE DEE AT PEE DEE.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM SATURDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND CONTINUE TO 
  RISE TO NEAR 19.6 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 20.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS AND LOGGING 
  INTERESTS. FLOOD WATERS WILL AFFECT TIMBERLAND AS FAR DOWNSTREAM AS
  YAUHANNAH TWO WEEKS AFTER THE CREST PASSES PEE DEE. LOGGING 
  EQUIPMENT NEEDS TO BE MOVED.

$$
3 follow-up statements
000 
WGUS82 KILM 310127
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
927 PM EDT SAT MAY 30 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM
UNDER THE RIVERS/LAKES AHPS LINK.

&&

SCC041-067-311727-
/O.EXT.KILM.FL.W.0007.090531T1047Z-090603T1200Z/
/PDES1.1.ER.090531T1047Z.090601T0600Z.090603T0000Z.NO/
927 PM EDT SAT MAY 30 2009

THE FLOOD WARNING CONTINUES FOR
  THE GREAT PEE DEE AT PEE DEE...
* FROM SUNDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 PM SATURDAY...THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND 7 AM...CRESTING
  AROUND 19.6 FEET EARLY MONDAY MORNING. THE RIVER IS EXPECTED TO FALL 
  BELOW FLOOD STAGE TUESDAY EVENING. 
* AT 20.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS AND LOGGING 
  INTERESTS. FLOOD WATERS WILL AFFECT TIMBERLAND AS FAR DOWNSTREAM AS
  YAUHANNAH TWO WEEKS AFTER THE CREST PASSES PEE DEE. LOGGING 
  EQUIPMENT NEEDS TO BE MOVED.

$$
47
000 
WGUS82 KILM 311439
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1039 AM EDT SUN MAY 31 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM
UNDER THE RIVERS/LAKES AHPS LINK.

&&

SCC041-067-010639-
/O.EXT.KILM.FL.W.0007.000000T0000Z-090602T0600Z/
/PDES1.1.ER.090601T0600Z.090601T0600Z.090601T1800Z.NO/
1039 AM EDT SUN MAY 31 2009

THE FLOOD WARNING CONTINUES FOR
  THE GREAT PEE DEE AT PEE DEE
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM SUNDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* AT 19.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS ADJACENT TO THE 
  RIVER.

$$
000 
WGUS82 KILM 010030
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
830 PM EDT SUN MAY 31 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM
UNDER THE RIVERS/LAKES AHPS LINK.

&&

SCC041-067-010100-
/O.CAN.KILM.FL.W.0007.000000T0000Z-090602T0600Z/
/PDES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM EDT SUN MAY 31 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GREAT PEE DEE RIVER AT PEE DEE.
* AT  8:00 PM SUNDAY...THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* THE RIVER CRESTED BELOW FLOOD STAGE AT 18.8 FEET THIS AFTERNOON. 
  THE RIVER WILL BEGIN TO RECEDE MONDAY...DROPPING TO A STAGE OF 18.2
  FEET BY TUESDAY MORNING.

$$
47

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at May 30, 9:37 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 30, 9:37 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
937 AM EDT SAT MAY 30 2009

.SYNOPSIS...
DRIER AIR WILL BUILD IN BEHIND A COOL FRONT THROUGH SUNDAY.
HUMIDITY WILL RETURN MONDAY INTO TUESDAY. RAIN CHANCES SHOULD HOLD
OFF UNTIL A COLD FRONT APPROACHES ON WEDNESDAY.

&&

.NEAR TERM /THROUGH THIS AFTERNOON/...
AS OF 10 AM SATURDAY...COLD FRONT HAS PUSHED EAST OF THE FORECAST
AREA AND NORTH TO NORTHWEST FLOW IS BRINGING DRIER AIR INTO THE
AREA. DESPITE COLD FRONT PASSAGE TEMPS WILL BE AS WARM OR EVEN A
LITTLE WARMER THAN YESTERDAY...MAINLY DUE TO DOWNSLOPE FLOW AND
PLENTY OF MAY SUN. LOOKS LIKE THE ONLY CHANCE OF PRECIP WILL BE
RIGHT ALONG THE COAST WHERE NORTH TO NORTHWEST FLOW WILL HELP
KEEP SEA BREEZE PINNED. CONVERGENCE ALONG THE BOUNDARY AND MARINE
MOISTURE MAY LEAD TO A FEW ISOLATED SHOWERS...BUT DRY AIR WILL
MAKE ANYTHING THAT DEVELOPS SHORT LIVED.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3AM SAT...
SFC TROUGH PASSES ACROSS THE AREA SUNDAY. BEHIND THE BOUNDARY SOME
LOWER DEWPOINTS ARE USHERED INTO THE COASTAL PLAIN. CLOUD COVER WILL
BE AT A MINIMUM AND TEMPERATURES WILL BE A FEW DEGREES ABV CLIMO.
AFTERNOON SEA BREEZE WILL COOL THE BEACHES BUT INLAND PROGRESSION
WILL BE LIMITED BY NWRLY FLOW OFF THE SFC. WRF AND GFS BOTH SHOW
SOME SHORTWAVES THAT BEGIN TO TRAVERSE THE AREA IN THE NW FLOW
SUNDAY NIGHT INTO MONDAY. CONVECTIVE SIGNALS SEEN IN BOTH MODELS BUT
WITH DIFFERENT SENSES OF TIMING. FCST SOUNDINGS SHOW DRY MID LVLS IN
THE DOWNSLOPING AND ALSO PRETTY DRY SUBCLOUD LAYER. LOOKS LIKE THE
PRECIP WOULD HAVE A HARD TIME MATERIALIZING. LL MOISTURE ON THE RISE
MONDAY AS WEAK HIGH DEVELOPS OFF THE DELMARVA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3AM SAT...
TEMPERATURES TO REMAIN FAIRLY CLOSE TO CLIMO THROUGH THE PD. MAIN
FCST ISSUE IS TIMING THE RETURN OF CONVECTION. MOISTURE RETURN LOOKS
LIMITED ON TUE AND WILL KEEP FCST DRY. COLD FRONT APPROACHES ON WED
WHICH BRINGS RAIN CHANCES BACK INTO THE PICTURE. THE BOUNDARY IS
PROGGED TO BE DECELERATING SO RAIN CHANCES LINGER INTO FRIDAY.
THURSDAY MAY END UP THE MOST CLOUDY AND MAY HAVE TO HAVE A COOLER
FCST.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
SOME LEFTOVER STRATUS POSSIBLE ALONG THE COAST OVER THE NEXT HOUR AS
A COLD FRONT DROPS SOUTHEAST THROUGH THE REGION. BEHIND THE
FRONT...MAINLY LIGHT NORTHERLY WINDS WITH VFR CONDITIONS. A WINDS
SHIFT TO .
AS OF 10 AM SATURDAY...SLACK GRADIENT OVER THE WATERS TODAY AS
COLD FRONT PUSHES FARTHER EAST. FLOW REMAINS LIGHT AND HIGHLY
VARIABLE...THOUGH NEAR SHORE WINDS WILL BECOME MORE SOUTHEASTERLY
AS WEAK SEA BREEZE DEVELOPS. SPEEDS IN THE SEA BREEZE FIELD ARE
EXPECTED TO REMAIN AT OR BELOW 10 KT. SEAS WILL CONTINUE TO RUN 2
TO 3 FT.

SHORT TERM/SUN THROUGH MON NIGHT/...
AS OF 3AM SAT...
SWRLY WINDS ON SUN AHEAD OF A SFC TROUGH. THIS BOUNDARY WILL PUSH
THROUGH SOME TIME SUNDAY BRINGING A TURN TO A MORE OFFSHORE
DIRECTION. THE TIMING OF THE BOUNDARY IS RATHER UNCERTAIN HOWEVER.
CURRENTLY IT APPEARS THAT WINDSHIFT MAY NOT BE SLATED TIL SUNDAY
NIGHT. SPEEDS STAY FAIRLY LOW AND EXPECTING NO HIGHER THAN 2 FT
SEAS. LIGHT WINDS CONTINUE TO VEER ON MONDAY TURNING BACK ONSHORE.
SEAS WILL BE EVEN SMALLER...ON THE ORDER OF 1 TO 2 FT.

LONG TERM/TUESDAY THROUGH WEDNESDAY/...
AS OF 3AM SAT...
BERMUDA HIGH TO BRING SOUTHWESTERLY FLOW IN THE LONG TERM. THE
HIGH WILL BE BOTH WEAK AND DISPLACED TO THE EAST KEEPING WINDS
VERY LIGHT. SEAS WILL BE AROUND 2 FT. THE APPROACH OF A COLD FRONT
WED MAY BUMP WINDS UP A CATEGORY AND ADD ABOUT A FOOT TO OVERALL
WAVE HEIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
Hazardous weather outlook, May 30, 3:20 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
320 AM EDT SAT MAY 30 2009

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-310730-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
320 AM EDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-310730-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
320 AM EDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:38 PM EDTSevere Thunderstorm WarningILMHorry52 min

Nearby

River Flood Warnings in South Carolina, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.